Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 22, 2021Cherry County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 22, 2021, 6:19 AM MDT for Cherry County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 6:19 AM MDT (12:19 UTC)
Expired
Aug 22, 2021, 7:00 AM MDT
In force
41 min
Issued by
NWS North Platte, NE
Hail
0.00 in
Wind
40

County Cherry County, NE

The radar

The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 0.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-560 J/kg
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

491 
WWUS83 KLBF 221219
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
719 AM CDT Sun Aug 22 2021
 
NEZ005-094-221300-
Eastern Cherry NE-Western Cherry NE-
719 AM CDT Sun Aug 22 2021

...A thunderstorm with gusty winds will impact portions of 
northwestern Cherry County through 800 AM CDT/700 AM MDT/...

At 718 AM CDT/618 AM MDT/, Doppler radar was tracking a thunderstorm 
with gusty winds 16 miles west of Medicine Lake, or 24 miles east of 
Gordon, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Cody, Kilgore, Nenzel, Medicine Lake, Cody Lake, Highway 61 crossing
the Snake River, Eli, Highway 61 Crossing The Niobrara River and
Intersection of Highway 61 and Shadbolt Road.

This includes the following highways...
 Highway 20 between mile markers 142 and 177.
 Highway 61 between mile markers 199 and 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4294 10088 4254 10173 4273 10194 4300 10146
      4300 10095
TIME...MOT...LOC 1218Z 235DEG 44KT 4269 10174 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Sporer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 22, 5:27 AM MDT, 52 minutes earlier.

Area forecast discussion, Aug 22, 5:27 AM MDT, 52 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
627 AM CDT Sun Aug 22 2021

.SHORT TERM...(Today through Monday)
Issued at 244 AM CDT Sun Aug 22 2021

A vigorous low level jet driving isentropic lift is combining with
short wave energy to generate some isolated thunderstorms early
this morning. One robust cluster of storms may brush Hayes/Frontier
counties around daybreak but expect showers and some thunderstorms
to bloom across central Nebraska this morning.

For western Nebraska, this afternoon looks to continue with gusty
winds and low relative humidity values. While there was decent
rainfall a couple of days ago, fuels may have recovered enough to
be available for burning and conditions appear favorable for
enhanced fire danger.

For the rest of central Nebraska, a dryline will become
established over the region with moist and unstable air surging up
ahead of the boundary. Guidance has been consistent for several
days indicating shear parameters favoring organized convection
with an initial threat for supercells. However soundings in
Bufkit indicate a good amount of capping across the region that
will inhibit convection. Anticipate this will keep coverage of
storms sparse and isolated, but any storms that do form will have
a good environment to work with. Primary threats will be large
hail and damaging winds and possibly an isolated tornado.
Convection wanes Sunday night with any activity pushing off to
our east.

While shear parameters are not as robust on Monday, significant
instability remains pooled across Nebraska short wave energy may
be able to trigger another round of thunderstorms later in the day
with another hail/wind threat along/east of Highway 183.

.LONG TERM...(Monday night through Saturday)
Issued at 405 AM CDT Sun Aug 22 2021

Ensemble guidance continues to be consistent in advertising flat
ridging over the High Plains through the middle of next week.
There is a trend toward some amplification of the flow as troffiness
develops over the Pacific northwest. This will be enough to
energize the low level jet across the region with large scale
ascent provided by the upper level jet. Expect the net result will
be seasonable warmth through the period with the better chances
for showers and thunderstorms Wednesday through Thursday, then
remaining unsettled heading into next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 621 AM CDT Sun Aug 22 2021

VFR conditions are expected to prevail through tomorrow morning.
Southerly LLWS will continue for a couple more hours this morning
before abating. Scattered thunderstorm activity will continue
through late morning with limited impact to local terminals.
Additional thunderstorm development is expected this afternoon
east of an LBF to VTN line. Winds will remain gusty out of the
south to southwest through this evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Brown
Hazardous weather outlook, Aug 22, 4:02 AM MDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
502 AM CDT Sun Aug 22 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-231015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
502 AM CDT Sun Aug 22 2021 /402 AM MDT Sun Aug 22 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Scattered thunderstorms will continue this morning across much of
western and north central Nebraska. Severe weather is not
anticipated this morning. Additional thunderstorm development is
expected this afternoon and evening ahead of a weak frontal
boundary. A few strong to severe storms are possible generally
along and east of Highway 83. The primary threats will be large
hail, damaging winds, and locally heavy rainfall.

A combination of gusty winds and dry air will lead to near
critical fire weather conditions across portions of the eastern
Panhandle this afternoon.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Daily thunderstorm chances will continue each day through
Saturday. The threat for severe weather is uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 22, 1:23 AM MDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
223 AM CDT Sun Aug 22 2021

NEZ004-022-056-094-221700-
Sheridan-Garden-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen,
Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
223 AM CDT Sun Aug 22 2021 /123 AM MDT Sun Aug 22 2021/

...Enhanced Fire Danger This Afternoon...

Very dry air will combine with winds gusting over 35mph at times
to create enhanced fire danger mainly across the panhandle of
Nebraska this afternoon.

Avoid burning outdoors. Fires may escape containers and spread
rapidly. Use caution when disposing of charcoal from grills.
Special weather statement, Aug 22, 4:21 AM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
521 AM CDT Sun Aug 22 2021

NEZ004-221145-
Sheridan-
Including the cities of Gordon and Rushville
421 AM MDT Sun Aug 22 2021

...Gusty Winds Early This Morning...

Winds will occasionally gust over 50mph across the Pine Ridge this
morning. Winds will diminish by sunrise but remain gusty through
this afternoon.

If possible, delay outdoor activities or travel until winds
diminish.
Special weather statement, Aug 22, 5:08 AM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
608 AM CDT Sun Aug 22 2021

NEZ024-035-036-057-221145-
Hooker NE-Arthur NE-McPherson NE-Keith NE-
608 AM CDT Sun Aug 22 2021

...A thunderstorm with gusty winds will impact portions of
southeastern Arthur, northern Keith, southern Hooker and central
McPherson Counties through 645 AM CDT/545 AM MDT/...

At 607 AM CDT/507 AM MDT/, Doppler radar was tracking a thunderstorm
with gusty winds 16 miles southeast of Arthur, moving northeast at
35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tryon, Flatts, Big Lamunyon Flats, Diamond Bar Lake, Bucktail Lake
and Schnick Lake.

This includes the following highways...
 Highway 92 between mile markers 180 and 209.
 Highway 97 between mile markers 26 and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4134 10145 4150 10156 4179 10094 4155 10077
TIME...MOT...LOC 1107Z 242DEG 31KT 4146 10142

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Aug 22, 5:47 AM MDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
647 AM CDT Sun Aug 22 2021

NEZ024-025-036-037-221230-
Hooker NE-McPherson NE-Thomas NE-Logan NE-
647 AM CDT Sun Aug 22 2021

...A thunderstorm with strong gusty winds will impact portions of
southeastern Hooker, northwestern Logan, eastern McPherson and
southwestern Thomas Counties through 730 AM CDT/630 AM MDT/...

At 645 AM CDT/545 AM MDT/, Doppler radar was tracking a thunderstorm
with strong gusty winds 7 miles northwest of Tryon, moving northeast
at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tryon, Highway 83 crossing The Dismal River and Shimmons Lake.

This includes the following highways...
 Highway 2 near mile marker 206.
 Highway 92 between mile markers 194 and 206.
 Highway 97 between mile markers 32 and 49.
 Highway 83 between mile markers 128 and 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4146 10107 4168 10126 4198 10065 4174 10042
TIME...MOT...LOC 1145Z 239DEG 31KT 4162 10107

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Aug 22, 6:19 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
719 AM CDT Sun Aug 22 2021

NEZ005-094-221300-
Eastern Cherry NE-Western Cherry NE-
719 AM CDT Sun Aug 22 2021

...A thunderstorm with gusty winds will impact portions of
northwestern Cherry County through 800 AM CDT/700 AM MDT/...

At 718 AM CDT/618 AM MDT/, Doppler radar was tracking a thunderstorm
with gusty winds 16 miles west of Medicine Lake, or 24 miles east of
Gordon, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cody, Kilgore, Nenzel, Medicine Lake, Cody Lake, Highway 61 crossing
the Snake River, Eli, Highway 61 Crossing The Niobrara River and
Intersection of Highway 61 and Shadbolt Road.

This includes the following highways...
 Highway 20 between mile markers 142 and 177.
 Highway 61 between mile markers 199 and 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4294 10088 4254 10173 4273 10194 4300 10146
      4300 10095
TIME...MOT...LOC 1218Z 235DEG 44KT 4269 10174

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sporer

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 5:08 AM MDTSpecial Weather StatementLBFMcPherson37 min
Aug 22, 5:47 AM MDTSpecial Weather StatementLBFMcPherson43 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.